Alert archive / Wisconsin / Frost Advisories in 2015

Frost Advisory 13, NWS Green Bay, WI

October 2, 201515 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 2, 2015, 3:01 PM CDT for 15 counties in Wisconsin. It took effect at Oct 3, 2015, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2015, 3:01 PM CDT (20:01 UTC)
In effect from
Oct 3, 2015, 1:00 AM CDT
Expired
Oct 3, 2015, 8:00 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 101 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2015-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2015-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS73 KGRB 022001
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT FRI OCT 2 2015

...EXPECT ANOTHER CHILLY NIGHT ACROSS NORTHERN AND CENTRAL
WISCONSIN...

.CANADIAN HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA
OVERNIGHT. CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE
30S ACROSS MUCH OF THE AREA...ALLOWING FROST TO FORM. A FEW
LOCATIONS IN NORTH CENTRAL WISCONSIN COULD EXPERIENCE SUBFREEZING
TEMPERATURES FOR A COUPLE OF HOURS.

WIZ005-010>013-018>021-030-031-035>037-045-030415-
/O.NEW.KGRB.FR.Y.0013.151003T0600Z-151003T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT...
BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...
WESTON...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS...
STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE...
WEYAUWEGA...SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...
WILD ROSE
301 PM CDT FRI OCT 2 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SATURDAY. 

* TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S
  AT MOST LOCATIONS BY DAYBREAK...RESULTING IN THE FORMATION OF
  FROST ACROSS THE AREA. TEMPERATURES MAY BRIEFLY FALL BELOW
  FREEZING AT SOME LOCATIONS IN NORTH CENTRAL WISCONSIN.

* COLD-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MG
1 follow-up statement
138 
WWUS73 KGRB 030331
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1031 PM CDT FRI OCT 2 2015

...EXPECT ANOTHER CHILLY NIGHT ACROSS NORTHERN AND CENTRAL
WISCONSIN...

.CANADIAN HIGH PRESSURE WILL REMAIN IN PLACE ACROSS THE AREA
OVERNIGHT. CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO THE
30S ACROSS MUCH OF THE AREA...ALLOWING FROST TO FORM. A FEW
LOCATIONS IN NORTH CENTRAL WISCONSIN COULD EXPERIENCE SUBFREEZING
TEMPERATURES FOR A COUPLE OF HOURS.

WIZ005-010>013-018>021-030-031-035>037-045-031300-
/O.CON.KGRB.FR.Y.0013.151003T0600Z-151003T1300Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-MARATHON-SHAWANO-WOOD-
PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...LAC DU FLAMBEAU...EAGLE RIVER...
RHINELANDER...CRANDON...AURORA...COMMONWEALTH...FENCE...
FLORENCE...LONG LAKE...SPREAD EAGLE...TIPLER...NIAGARA...
WAUSAUKEE...MERRILL...TOMAHAWK...ANTIGO...KESHENA...NEOPIT...
BREED...KLONDIKE...LAKEWOOD...MOUNTAIN...TOWNSEND...WAUSAU...
WESTON...SHAWANO...MARSHFIELD...WISCONSIN RAPIDS...
STEVENS POINT...PLOVER...NEW LONDON...WAUPACA...CLINTONVILLE...
WEYAUWEGA...SILVER LAKE...WAUTOMA...REDGRANITE...PLAINFIELD...
WILD ROSE
1031 PM CDT FRI OCT 2 2015

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SATURDAY...

* TEMPERATURES ARE FORECAST TO FALL INTO THE LOWER TO MIDDLE 30S 
  AT MOST LOCATIONS BY DAYBREAK...RESULTING IN THE FORMATION OF 
  FROST ACROSS THE AREA. TEMPERATURES MAY BRIEFLY FALL BELOW 
  FREEZING AT SOME LOCATIONS IN NORTH CENTRAL WISCONSIN. 

* COLD-SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 2, 3:00 PM CDT, 1 minute earlier.

Area forecast discussion, Oct 2, 3:00 PM CDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT FRI OCT 2 2015

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND SATURDAY
ISSUED AT 300 PM CDT FRI OCT 2 2015

SURFACE HIGH PRESSURE NEAR JAMES BAY...WITH A RIDGE EXTENDING
SOUTHWEST TO THE PLAINS...IS NOT EXPECTED TO MOVE MUCH THROUGH
00Z SUNDAY. THE AIR MASS OVER THE AREA REMAINS GENERALLY DRY AND
QUITE COOL THOUGH EAST/NORTHEAST LOW LEVEL FLOW OVER THE WARMER
WATERS OF LAKE MICHIGAN RESULTED IN CLOUD DEVELOPMENT IN EASTERN
CENTRAL AND CENTRAL WISCONSIN ONCE AGAIN...BUT IT SEEMED TO COVER
MORE OF THE AREA THIS MORNING THAN IT DID THE PAST FEW DAYS.
VISIBLE SATELLITE IMAGERY SHOWED SOME HIGH CLOUDS APPROACHING
WISCONSIN FROM THE SOUTHEAST.

MODELS SHOWED HIGH RH BELOW ABOUT 5000FT AGL LATE TONIGHT THROUGH
SATURDAY SO EXPECT CLOUDS TO INCREASE ONCE AGAIN...BUT THE
EVENING HOURS SHOULD ONLY BE PARTLY CLOUDY. THE SURFACE PRESSURE
GRADIENT ACROSS THE AREA WAS TIGHTER TODAY SO WINDS WERE STRONGER
AT MOST LOCATIONS. WOULD NOT EXPECT WINDS TO DROP OFF COMPLETELY
TONIGHT SO HAVE LOWS SLIGHTLY WARMER AND KEPT MOST OF THE AREA AT
OR ABOVE FREEZING...WITH AREAS OF SUBFREEZING TEMPERATURES IN
NORTH CENTRAL AND PARTS OF CENTRAL WISCONSIN. IF WINDS DO DROP OFF
IN THE NORTH TEMPERATURES ARE LIKELY TO TANK UNDER CLEAR SKIES WITH
CURRENT DEW POINTS ONLY IN THE LOWER AND MIDDLE 20S.

CLOUDS AND WINDS OFF LAKE MICHIGAN WILL KEEP TEMPERATURES BELOW
NORMAL AGAIN ON SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY
ISSUED AT 300 PM CDT FRI OCT 2 2015

ANOTHER COOL NIGHT IS IN STORE FOR NORTH CENTRAL WISCONSIN AS A
HUDSON BAY HIGH STAYS IN CONTROL OF OUR WEATHER. OVERNIGHT LOWS
ARE EXPECTED TO FALL TO AROUND 30 DEGREES ON SATURDAY NIGHT UNDER
MOSTLY CLEAR SKIES AND LIGHT WINDS. ELSEWHERE LOWS SHOULD STAY IN
THE MIDDLE TO UPPER 30S ACROSS CENTRAL AND PORTIONS OF EAST
CENTRAL WISCONSIN WHILE LOWS SHOULD BE AROUND 40 ACROSS EAST
CENTRAL WISCONSIN. FROST/FREEZE CONDITIONS WILL MOST LIKELY OCCUR
AGAIN SATURDAY NIGHT...HOWEVER BY THAT POINT THE GROWING SEASON
SHOULD EFFECTIVELY BE OVER ACROSS NORTH CENTRAL WISCONSIN.

THIS HIGH WILL STAY IN CONTROL OF THE WEATHER THROUGH THE EARLY
PART OF NEXT WEEK...GENERALLY KEEPING THE WEATHER SEASONABLY COOL
AND DRY. THE ONE EXCEPTION WILL BE SUNDAY NIGHT WHEN A WEAK
DISTURBANCE TRACKS THROUGH THE WESTERN GREAT LAKES REGION. WHILE
THIS FEATURE IS GENERALLY EXPECTED TO PRODUCE INCREASED
CLOUDS...THERE IS THE POSSIBILITY OF SOME LIGHT RAIN ACROSS THE
EASTERN PART OF THE CWA WHERE THERE WILL BE ADDITIONAL MOISTURE
FROM LAKE MICHIGAN AND THE BAY OF GREEN BAY TO ASSIST IN SHOWER
DEVELOPMENT. ANY SHOWERS THAT DEVELOP ARE EXPECTED TO BE LIGHT IN
NATURE.

THE NEXT GOOD CHANCE FOR RAIN WILL BE LATE IN THE WEEK WHEN A LOW
PRESSURE SYSTEM TRACKS THROUGH THE GREAT LAKES REGION. NWP MODELS
HAVE COME MORE IN LINE THIS RUN...HOLDING OFF RAIN UNTIL LATER IN
THE WEEK INSTEAD OF THE MIDDLE OF THE WEEK. ALTHOUGH THE GFS
BRINGS IN THE RAIN A BIT SOONER ON WEDNESDAY...THE TREND APPEARS
TO BE LATER EACH RUN SO WILL HOLD OFF RAIN UNTIL WEDNESDAY NIGHT
AND GO WITH THE LATER CANADIAN AND ECMWF MODELS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1253 PM CDT FRI OCT 2 2015

LAKE EFFECT CLOUDS PRODUCED SOME MVFR CIGS ACROSS CENTRAL AND
EAST CENTRAL WISCONSIN TODAY...BUT MOST CIGS WERE VFR BY 17Z.
OTHERWISE E/NE WINDS REMAINED GUSTY. MUCH OF THE LAKE EFFECT WILL
DIMINISH LATE TODAY AND TONIGHT BUT WOULD EXPECT A REPEAT ON
SATURDAY...ESPECIALLY WITH MODELS SHOWING HIGH RH VALUES BELOW
5000FT AGL DURING THE DAY. EXPECT SOME MVFR CIGS...MAINLY
EARLY...WITH CLOUD BASES RISING DURING THE DAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
FROST ADVISORY FROM 1 AM TO 8 AM CDT SATURDAY FOR WIZ005-010>013-
018>021-030-031-035>037-045.
&&

SHORT TERM.....MG
LONG TERM......KURIMSKI
AVIATION.......MG
Hazardous weather outlook, Oct 2, 4:05 AM CDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
405 AM CDT FRI OCT 2 2015

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030915-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
405 AM CDT FRI OCT 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

ANOTHER FROST IS POSSIBLE OVER PORTIONS OF NORTHERN AND CENTRAL
WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FROST OR FREEZING TEMPERATURES ARE LIKELY NORTH AND WEST OF THE
FOX VALLEY SATURDAY NIGHT...WITH FROST AGAIN POSSIBLE SUNDAY NIGHT.
SOME OF THE TYPICAL COLD SPOTS ACROSS NORTH-CENTRAL WISCONSIN COULD
SPEND SEVERAL HOURS BELOW FREEZING SATURDAY NIGHT. BE SURE TO COVER
COLD SENSITIVE PLANTS TO PROTECT THEM FROM A FROST EACH NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-030915-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
405 AM CDT FRI OCT 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

NORTHEAST WINDS AND LARGE WAVES COULD BE HAZARDOUS TO SMALL
CRAFT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFTS WILL CONTINUE THROUGH
SATURDAY WITH WINDS GUSTING TO NEAR 30 KNOTS FROM THE NORTHEAST
PRODUCING LARGE WAVES. ALTHOUGH WINDS WILL GRADUALLY DIMINISH
SATURDAY NIGHT...THE PERSISTENT NORTHEAST FLOW MAY CONTINUE TO
BRING HIGH WAVES AND HAZARDOUS CONDITIONS ON LAKE MICHIGAN INTO
SUNDAY.

RDM/ECKBERG

Nearby

Frost Advisories in Wisconsin, 2015Every frost advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.